Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can forgetfulness and confusion be managed despite taking Wellbutrin?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2850 Questions

default
Posted on Sat, 10 Mar 2018 in Mental Health
Question: I feel like I’m going To lose my job if I don’t get some help. I’ve talk to my doctor, I’ve always been scatterbrained and forgetful but the last nine months it’s been worse! My doctor added Wellbutrin To my antidepressant in hopes that it would help me focus better. I’ve noticed no change, I called the doctor and they’re upping the Wellbutrin prescription:
I am a flight attendant for 30 years, I’ve had coworkers talk to me because of my lack of focus and ability to finish a task and not get distracted. I’m getting worried
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 3 hours later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

I don't know all of your health problems or mental health history so I can't advise whether this is a good idea or not. But I can provide some information in general here.

1. Poor sleep quality: Do you sleep well? Do you snore or have apnea? Also, were there any changes in sleep after starting the Cymbalta (which I assume you have been on for a long time, perhaps prior to the forgetfulness?) or after starting the Wellbutrin? Poor sleep or inadequate number of hours of sleep can affect concentration, focus, and memory. So this is something to consider evaluating or treating if necessary.

2. Have you had your thyroid checked? I recommend getting blood work for TSH, thyroxine (T4), if you have not had this checked recently, and also a CBC (complete blood count) to check for anemia and red blood cell size, and a complete chemistry panel (checks glucose, liver function, kidney function, electrolytes). In addition, blood tests for B12 and folate (two B-vitamins) should be done.

3. It takes about 4 weeks for a new antidepressant to work. You've been on the Wellbutrin for 4 weeks. If you haven't been on a therapeutic dose (we often start people on lower doses for a few weeks to get them past initial side effects), then it would be ok to increase the dose to see. But I'd ask the doctor exactly what he thinks the Wellbutrin will be treating here. If it is depression that he is trying to treat by increasing the Wellbutrin, and if depression is not the issue behind your symptoms, then I would not think this is the best option.

4. Have you consulted with a psychiatrist to evaluate your difficulty? It's possible that you have adult ADD and need a medication more specific for that.

5. A "neuropsych" evaluation can test the specific problems that you may be having trouble with and shed light on what might be going on. This is a battery of tests done by psychologists who are trained in this specific type of testing. It includes in depth memory recall, speed of processing tests, etc.

So these are some things to think on. And I can understand your need for expediency. Please let me know if I can clarify or provide further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Glucose

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My HA1c was last 4.9% so I keep my numbers extremely regulated. Anyways to the question, can severe dehydration lead to insulin resistance? I have some idea of the physiology but I want to understand it thoroughly. Let me give you the story first so you can maybe give me the walk through of it all especially the dehydration and insulin resistance. So after heavy drinking ( not something I do often at all....) , 6-7 hours of hard alcoholic drinks and no water during this time. I went to sleep woke up the next morning feeling very thirsty, it d been about 18 hours since I had a sip of water. So I drank some, and became nauseous. My sugars kept rising, initially was 192, ended up at 425 before I had to call 911. I was not holding down water.. my glucose was rising, I was taking massive amounts of insulin, somewhere in the 80-100 units of Humalog range. I take ~60 units in a day and this was in a matter of 12 hours probably. And my numbers did not drop. My question is why and whats the physiology behind the insulin not working? Something with the dehydration but Im not quite understand it. Please answer this if you can. Oh and I was not consuming food during this time so the glucose rise was not from carbohydrates. WWW.WWWW.WW

doctor1 MD

Hi, my name is Eva and my son (2) has Glucose galactose malabsorption. Do you know if digestive enzymes could help to ease this condition? I am also worried that in time he might have some renal or cardiovascular problems. So far he seems very healthy and is growing just fine on his fructose based diet. Thank you

doctor1 MD

18 yr old male, 5.8 115 lbs -sudden urge to urinate while at work (frequent and hardly any urine each time) NOTE: not painful or uncomfortable at all

- body aches (lower back, kneck, and occasionally arms) - minor dizzy spells- occasional tingling in hands/fingers- minor headache-minor/occasional dry cough - easily exhausted and tired- desire to sleep- sensitive to external temperatures (easily hot or cold)

Type 1 Diabetic (insulin dependent) - blood glucose levels have been normal

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

sir i am 38 years old & diabetic since 6 years... i have a sever allergy problem & increases when i take salt even in normal level. recently i felt severe burning sensation in mouth & stomach & even the lips.. i underwent endoscopy & was reported to have antral gastritis. since then i used Razo-D & found that it was more severe & my physician changed the medication to veloz-D .. even that didnot seem helpful because they led to diarrhoea.. i stopped the medication & ate only boiled vegetables... everything went on well. now i stopped taking medicines for diabetes as they are lowering glucose levels... to control gastritis what should i do ?? my weight is 45kgs